Alert archive / California / Snow Advisories in 2007

Snow Advisory 7, NWS Eureka, CA

April 20, 2007

NWS Eureka, CA issued this snow advisory at Apr 20, 2007, 3:05 PM PDT. It took effect at Apr 21, 2007, 7:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2007, 3:05 PM PDT (22:05 UTC)
In effect from
Apr 21, 2007, 7:00 PM PDT
Expired
Apr 22, 2007, 3:19 AM PDT
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 202205
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
305 PM PDT FRI APR 20 2007

CAZ004-211300-
/O.NEW.KEKA.SN.Y.0007.070421T2000Z-070422T1100Z/
UPPER TRINITY RIVER-
305 PM PDT FRI APR 20 2007

...SNOW ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 4 AM PDT
SUNDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 4 AM PDT
SUNDAY.

A COLD AND WET SPRING SYSTEM WILL DROP DOWN OUT OF THE GULF OF
ALASKA EARLY SATURDAY MORNING AND BRING SNOW INTO THE REGION
SATURDAY AFTERNOON AND NIGHT. SNOW LEVELS AROUND 4500-5000 FEET
SATURDAY WILL DROP TO 3500-4000 FEET BY SATURDAY NIGHT WITH SNOW
ACCUMULATIONS OF 4 TO 7 INCHES POSSIBLE THROUGH SUNDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


ALM
4 follow-up statements
000 
WWUS46 KEKA 211034
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
334 AM PDT SAT APR 21 2007

CAZ004-212345-
/O.EXT.KEKA.SN.Y.0007.070422T0200Z-070422T1200Z/
UPPER TRINITY RIVER-
334 AM PDT SAT APR 21 2007

...SNOW ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PDT
SUNDAY ABOVE 4000 FEET...


A COLD FRONT WILL MOVE ACROSS NORTHERN CALIFORNIA TONIGHT. THIS
FRONTAL SYSTEM WILL BRING WINTER LIKE CONDITIONS TO THE MOUNTAINS OF
TRINITY COUNTY THIS EVENING AND OVERNIGHT. SNOW LEVELS WILL LOWER FROM
NEAR 5000 FEET THIS AFTERNOON TO 4000 FEET BY EARLY SUNDAY
MORNING. SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED ABOVE
400O FEET. 

THE SNOW WILL CHANGE OVER TO SHOWERS ON SUNDAY...WITH ANY
ADDITIONAL ACCUMULATIONS EXPECTED TO ONE INCH OR LESS. WITH WARM
GROUND TEMPERATURES...THE SNOW IS EXPECTED TO MELT RATHER QUICKLY
ON SUNDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
KENNEDY
000 
WWUS46 KEKA 211052 CCA
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
350 AM PDT SAT APR 21 2007

CAZ004-212345-
/O.EXT.KEKA.SN.Y.0007.070422T0200Z-070422T1200Z/
UPPER TRINITY RIVER-
350 AM PDT SAT APR 21 2007

...SNOW ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PDT
SUNDAY ABOVE 4000 FEET...


A COLD FRONT WILL MOVE ACROSS NORTHERN CALIFORNIA TONIGHT. THIS
FRONTAL SYSTEM WILL BRING WINTER LIKE CONDITIONS TO THE MOUNTAINS OF 
TRINITY COUNTY THIS EVENING AND OVERNIGHT. SNOW LEVELS WILL LOWER 
FROM NEAR 5000 FEET THIS AFTERNOON TO 4000 FEET BY EARLY SUNDAY 
MORNING. SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED ABOVE 4000 
FEET. 

THE SNOW WILL CHANGE OVER TO SHOWERS ON SUNDAY...WITH ANY
ADDITIONAL ACCUMULATIONS EXPECTED TO ONE INCH OR LESS. WITH WARM
GROUND TEMPERATURES...THE SNOW IS EXPECTED TO MELT RATHER QUICKLY
ON SUNDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
KENNEDY
000 
WWUS46 KEKA 212200
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
300 PM PDT SAT APR 21 2007

CAZ004-221200-
/O.CON.KEKA.SN.Y.0007.070422T0200Z-070422T1200Z/
UPPER TRINITY RIVER-
300 PM PDT SAT APR 21 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
PDT SUNDAY ABOVE 4000 FEET...


A COLD FRONT WILL MOVE ACROSS NORTHERN CALIFORNIA TONIGHT. THIS
FRONTAL SYSTEM WILL BRING WINTER LIKE CONDITIONS TO THE MOUNTAINS
OF TRINITY COUNTY THIS EVENING AND OVERNIGHT. SNOW LEVELS WILL
LOWER TO 4000 FEET WITH SNOW LEVELS LOCALLY NEAR 3500 FEET BY
EARLY SUNDAY MORNING. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE
EXPECTED ABOVE 4000 FEET.

SCATTERED SNOW SHOWERS ARE EXPECTED ON SUNDAY. ANY ADDITIONAL
ACCUMULATION IS EXPECTED TO BE ONE INCH OR LESS AND WITH WARM
GROUND TEMPERATURES...THE SNOW WILL MELT RATHER QUICKLY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

EL/RER
000 
WWUS46 KEKA 221019
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
319 AM PDT SUN APR 22 2007

CAZ004-221130-
/O.CAN.KEKA.SN.Y.0007.000000T0000Z-070422T1200Z/
UPPER TRINITY RIVER-
319 AM PDT SUN APR 22 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE SNOW
ADVISORY. SNOW SHOWERS WILL CONTINUE TO DIMINISH TODAY WITH
ADDITIONAL ACCUMULATIONS OF 1 INCH OR LESS EXPECTED ABOVE 3500 FEET.


$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Apr 20, 4:20 AM PDT, 10 hours 45 minutes earlier.

Area forecast discussion, Apr 20, 4:20 AM PDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
420 AM PDT FRI APR 20 2007

.SYNOPSIS...A BREAK FROM ANY PRECIPITATION TODAY AS A WEAK UPPER
LEVEL RIDGE MOVES ACROSS NORTHERN CALIFORNIA. RAIN AND MOUNTAIN SNOW
WILL RETURN FOR THE WEEKEND AS ANOTHER COLD UPPER LEVEL TROUGH MOVES
OUT OF THE GULF OF ALASKA AND OVER NORTHERN CALIFORNIA.

&&

.DISCUSSION...THE UPPER LEVEL LOW MOVED SOUTHWARD A LITTLE FASTER
THAN ANTICIPATED AND IS CURRENTLY JUST WEST OF THE SAN FRANCISCO BAY
AREA. ALL THE PRECIPITATION IS NOW SOUTH OF THE CWA. THE LOW WILL
CONTINUE TO MOVE SOUTHWARD ALONG THE CALIFORNIA COAST...FINALLY
TURNING INLAND NEAR SAN DIEGO LATE THIS AFTERNOON. THUS THE
COLD...BROAD UPPER LEVEL TROUGH WILL REMAIN OVER NORTHERN CALIFORNIA
TODAY. THE TEMPERATURES AT H5 WILL BE NEAR MINUS 27
CELSIUS...HOWEVER THE AIRMASS WILL BE TOO STABLE TO GENERATE ANY
COLD AIR INSTABILITY SHOWERS. TONIGHT AS THE TROUGH SHIFTS
INLAND...A WEAK SHORT WAVE RIDGE MOVES ACROSS THE REGION...BRINING
WARM AIR ADVECTION TO THE UPPER ATMOSPHERE. THE SNOW LEVELS WILL
RISE TONIGHT.

THE NEXT COLD CORE LOW WILL DROP OUT OF THE GULF OF ALASKA ON
SATURDAY. A WARM FRONT IS EXPECTED TO PUSH THROUGH THE REGION DURING
THE DAY BRINGING PERIODS OF RAIN CHANGING TO SNOW IN THE HIGHER
ELEVATIONS LATE SATURDAY MORNING THROUGH THE AFTERNOON. THE COLD
FRONT WILL MOVE THROUGH SATURDAY NIGHT. THE SNOW LEVEL IS EXPECTED
TO BE NEAR 5000 FEET SATURDAY...THEN WILL LOWER SATURDAY NIGHT TO
NEAR 4000 FEET BY SUNDAY MORNING. THE PRECIPITATION WILL TURN TO
SHOWERS ON SUNDAY BEHIND THE FRONT. THE SHOWERS WILL TAPER OFF
SUNDAY AFTERNOON INTO THE EVENING AS THE UPPER LEVEL TROUGH AXIS
MOVES TO THE EAST. I USED THE QPF GUIDANCE FROM THE RIVER FORECAST
CENTER.  THE MAXIMUM AMOUNT OF RAINFALL IS SATURDAY EVENING..AHEAD
OF THE COLD FRONT. THE FORECAST CALLS FOR ALMOST AN INCH OF
RAIN IN THE SMITH RIVER BASIN AND IN THE KINGS RANGE. THE RAINFALL
IS ORTHOGRAPHICALLY ENHANCED BY THE STRONG SOUTHERLY FLOW. THE
HEAVIEST SNOWFALL WILL BE ABOVE 5000 FEET SO DO NOT EXPECT SNOW
ADVISORY WILL BE NEEDED. THESE QPF VALUES WILL NEED TO BE MONITORED
TO SEE IF THERE CONTINUES TO BE SUFFICIENT MOISTURE FOR THIS AMOUNT
OF PRECIPITATION.

A STRONG RIDGE WILL BUILD OVER THE PACIFIC NORTHWEST SUNDAY NIGHT
AND MONDAY. THE RIDGE WILL SHIFT TO THE EAST AND FLATTEN AS THE NEXT
UPPER LEVEL TROUGH MOVES OVER THE TOP OF THE RIDGE ON TUESDAY. THE
FRONT ASSOCIATED WITH THIS TROUGH WILL WEAKEN AS IT APPROACHES THE
NORTHERN CALIFORNIA COAST. ANY PRECIPITATION WILL BE ALONG THE
OREGON BORDER...CRESCENT CITY AND NORTHWARD. NORTH OF CAPE MENDOCINO
WILL SEE MID AND HIGH CLOUDS ASSOCIATED WITH THE DISSIPATING FRONT.
THE UPPER LEVEL RIDGE RE-BUILDS ON WEDNESDAY. SO OVERALL FOR THE
PERIOD MONDAY THROUGH THURSDAY...A PERIOD OF DRY WEATHER PATTERN AND
SEASONAL TEMPERATURES.

KENNEDY

&&

.AVIATION...PRONOUNCED DRYING AND WARMING ALOFT WILL CONTINUE ACROSS
NW CA TODAY...ENSURING SHALLOW AND ONLY SCATTERED CUMULUS
DEVELOPMENT AT BEST. THUS EXPECT MOSTLY VFR FLIGHT CONDITIONS
THROUGHOUT NW CA TODAY. SURFACE HIGH PRESSURE BUILDING BETWEEN
FRONTS TODAY WILL BE WEAK...SO NO COASTAL STRATUS EXPECTED ALONG THE
NORTH COAST AS LOWER LEVELS REMAIN WELL MIXED IN THE ABSENCE OF
SIGNIFICANT LOWER LEVEL INVERSION. WITH THE HIGH SO WEAK THE WIND
WILL BE LIGHT AS WELL. WARMING ALOFT WILL CONTINUE TONIGHT AS
ADVANCING HIGH CLOUDS PUSH ASHORE AND THICKEN AHEAD OF THE NEXT
PACIFIC FRONTAL SYSTEM TO ADVERSELY IMPACT FLIGHT CONDITIONS
SATURDAY.

<ST>

&&

.MARINE...WEAK HIGH PRES WILL BUILD BRIEFLY OVER THE REGION TODAY.
SOUTHERLY WINDS WILL INCREASE SATURDAY AHEAD OF AN APPROACHING COLD
FRONT. HAVE ISSUED A GALE WARNING BASED ON STRONG BOUNDARY LAYER
WINDS AND THE HIGH POTENTIAL FOR A COASTAL JET TO SET UP AS THE
TRIPLE POINT OF THE FRONTAL SYSTEM PUSHES ASHORE. HIGH PRES WILL
BUILD FROM THE WEST SUNDAY AND MONDAY. GUIDANCE STILL INDICATES A
WEAK FRONT JUST BRUSHING THE NORTHERN WATERS TUESDAY...BUT WITH
LITTLE IMPACT ON THE GENERALLY WEAK NW WINDS. ONCE THIS FEATURE
PUSHES THROUGH THE GUIDANCE REMAINS STEADFAST IN ITS DEPICTION OF
THE EAST PACIFIC HIGH STRENGTHENING AS LOWER PRESSURE REMAINS OVER
THE SW UNITED STATES OF AMERICA. SO STRONGER NW WINDS LIKELY IN THE
OFFING FOR WEDNESDAY AND THURSDAY OF NEXT WEEK.

<ST>

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
GALE WARNING...PT ST GEORGE TO CAPE MENDOCINO OUT 60NM.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA

Nearby

Snow Advisories in California, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.